MAUDE Adverse Event Report: CONMED CORPORATION CORE ENTREE II 5-12MM VALVE REDUCER; VALVE/REDUCER

CONMED CORPORATION CORE ENTREE II 5-12MM VALVE REDUCER; VALVE/REDUCER
Catalog Number CD775
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "used/damaged" core entree ii valve/reducer for evaluation, as well as 19 unopened lot sample devices.The "used/damaged" device was received with the bottom portion of the main body reducer/seal torn completely off.The tear occurred along the upper proximal lycra fabric line.It was noted that the fabric line was not uniform/circular and the position of the fabric near the distal hole showed inconsistency.A divot was also noted at each of the three molding gate locations.Nineteen (19) cd775 devices were received in unopened packages with lot #201506081.Again, on all of the devices, the fabric line was not uniform/circular and the position of the fabric near the distal hole showed inconsistency.However, it is unknown if any of these observations would have caused tearing of the seal.The physical damage of the seal gave an indication that the cause of detached seal was most likely use related.The specific instruments used in the procedure when the incident occurred are unknown.The devices were manufactured on 08-jun-2015.A review of the device history record for this lot found no noted discrepancies during the manufacturing process that could have caused or contributed to this reported incident.(b)(4).To date there have been no patient long term adverse effects reported regarding these incidents.The 5-12mm entree ii valve/reducer is comprised of an internal silicone valve and reducer contained in a plastic housing.When attached to a compatible cannula, it allows the insertion of multi-sized instrumentation and prevents co2 gas loss.The entree ii valve/reducer, available in 5-12mm size has application in gynecological laparoscopy, laparoscopic cholecystectomy and other laparoscopic procedures.To prevent damage to the device and leakage, the instructions for use (ifu) provides the following precautions and warnings: to prevent damage, the trocar should not be introduced into the valve/reducer at an angel.Sharp instrumentation may compromise the elastic seal.Desufflation will occur during instrument insertions if the elastic seal is compromised.
 
Event or Problem Description
The end-user facility reported that during use of a cd775 core entree 5-12mm valve/reducer in a laparoscopic procedure, the inner plastic valve become dislodged and fell into the patient's peritoneal cavity.The valve was immediately retrieved and removed from the patient's peritoneal cavity.The surgeon replaced the device and the procedure was completed without further incident.As reported, the procedure was completed with no patient injury as a result of the reported event.To date, there has been no additional information received regarding the patient's latest condition or any indication that any long term adverse effect has occurred.

Brand Name
CORE ENTREE II 5-12MM VALVE REDUCER
Common Device Name
VALVE/REDUCER
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5644559
Report Number1320894-2016-00045
Device Sequence Number293496
Product Code HET
UDI-Device Identifier00653405046168
UDI-Public(01)00653405046168(17)200606(30)1(10)201506081
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K950457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Catalogue NumberCD775
Device Lot Number201506081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;